Alert archive / New Jersey / Small Craft Advisories in 2019
Small Craft Advisory 40, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Apr 2, 2019, 3:54 AM EDT. It took effect at Apr 2, 2019, 4:02 PM EDT. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2019, 3:54 AM EDT (07:54 UTC)
- In effect from
- Apr 2, 2019, 4:02 PM EDT
- Expired
- Apr 3, 2019, 11:02 PM EDT
- In force
- 31 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
826 WHUS71 KPHI 020754 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 354 AM EDT Tue Apr 2 2019 ANZ450>455-022100- /O.UPG.KPHI.GL.A.0009.190402T2200Z-190403T1600Z/ /O.NEW.KPHI.SC.Y.0040.190402T2200Z-190404T0300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 354 AM EDT Tue Apr 2 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 11 PM EDT WEDNESDAY... The National Weather Service in Mount Holly has issued a Small Craft Advisory, which is in effect from 6 PM this evening to 11 PM EDT Wednesday. The Gale Watch is no longer in effect. * WINDS AND SEAS...Northeast to north winds 15 to 25 kt with gusts up to 30 kt. Seas 4 to 7 feet. There is some potential for gale-force gusts for a time this evening and tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ430-431-022100- /O.NEW.KPHI.SC.Y.0040.190403T0200Z-190403T1000Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 354 AM EDT Tue Apr 2 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EDT WEDNESDAY... The National Weather Service in Mount Holly has issued a Small Craft Advisory, which is in effect from 10 PM this evening to 6 AM EDT Wednesday. * WINDS AND SEAS...Northeast to north winds 15 to 20 kt with gusts up to 25 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ CMS
7 follow-up statements
412 WHUS71 KPHI 022002 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 402 PM EDT Tue Apr 2 2019 ANZ450>455-031000- /O.EXT.KPHI.SC.Y.0040.190402T2002Z-190404T0300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 402 PM EDT Tue Apr 2 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT WEDNESDAY... * WINDS AND SEAS...East 15 to 20 knots becoming north 20 to 25 knots tonight. Gusts of 25 to 30 knots. Local gusts up to 35 knots are possible. West wind 15 to 20 knots on Wednesday and Wednesday evening. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce wave conditions that are hazardous to small craft. Inexperienced mariners, especially those operating a small vessel, should avoid navigating in these conditions. && $$ ANZ430-431-031000- /O.EXT.KPHI.SC.Y.0040.190402T2002Z-190403T1000Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 402 PM EDT Tue Apr 2 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY... * WINDS AND SEAS...East 15 to 20 knots becoming north tonight. Gusts up to of 25 knots. Waves 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce wave conditions that are hazardous to small craft. Inexperienced mariners, especially those operating a small vessel, should avoid navigating in these conditions. && $$ Iovino
718 WHUS71 KPHI 030453 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 1253 AM EDT Wed Apr 3 2019 ANZ430-431-031800- /O.EXT.KPHI.SC.Y.0040.000000T0000Z-190404T0000Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 1253 AM EDT Wed Apr 3 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS AND SEAS...North winds 10 to 20 kt with gusts up to 25 kt becoming west this morning. The strongest winds will be near the coast. Seas 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce wave conditions that are hazardous to small craft. Inexperienced mariners, especially those operating a small vessel, should avoid navigating in these conditions. && $$ ANZ450>455-031800- /O.CON.KPHI.SC.Y.0040.000000T0000Z-190404T0300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1253 AM EDT Wed Apr 3 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS AND SEAS...North winds 15 to 25 kt with gusts up to 30 kt becoming west this morning. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce wave conditions that are hazardous to small craft. Inexperienced mariners, especially those operating a small vessel, should avoid navigating in these conditions. && $$ CMS
036 WHUS71 KPHI 031048 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 648 AM EDT Wed Apr 3 2019 ANZ450>455-040000- /O.CON.KPHI.SC.Y.0040.000000T0000Z-190404T0300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 648 AM EDT Wed Apr 3 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS AND SEAS...West winds 10 to 20 kt with gusts up to 25 kt, with the strongest winds near the coast. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce wave conditions that are hazardous to small craft. Inexperienced mariners, especially those operating a small vessel, should avoid navigating in these conditions. && $$ ANZ430-431-040000- /O.CON.KPHI.SC.Y.0040.000000T0000Z-190404T0000Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 648 AM EDT Wed Apr 3 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS AND SEAS...West winds 10 to 15 kt with gusts up to 25 kt, with the strongest winds near the coast. Seas 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce wave conditions that are hazardous to small craft. Inexperienced mariners, especially those operating a small vessel, should avoid navigating in these conditions. && $$ CMS
312 WHUS71 KPHI 031936 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 336 PM EDT Wed Apr 3 2019 ANZ450>453-040400- /O.EXT.KPHI.SC.Y.0040.000000T0000Z-190404T0400Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 336 PM EDT Wed Apr 3 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS AND SEAS...West winds 10 to 20 knots this evening. Gusts up to 25 knots, mainly near the shoreline. Seas 4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce wave conditions that are hazardous to small craft. Inexperienced mariners, especially those operating a small vessel, should avoid navigating in these conditions. && $$ ANZ454-455-040200- /O.EXT.KPHI.SC.Y.0040.000000T0000Z-190404T0200Z/ Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 336 PM EDT Wed Apr 3 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS AND SEAS...West winds 10 to 15 knots this evening. Gusts up to 25 knots, mainly near the shoreline. Seas 4 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce wave conditions that are hazardous to small craft. Inexperienced mariners, especially those operating a small vessel, should avoid navigating in these conditions. && $$ ANZ430-431-040000- /O.CON.KPHI.SC.Y.0040.000000T0000Z-190404T0000Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 336 PM EDT Wed Apr 3 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS AND SEAS...West winds 10 to 20 knots early this evening. Gusts up to 25 knots, mainly near the shoreline. Waves 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce wave conditions that are hazardous to small craft. Inexperienced mariners, especially those operating a small vessel, should avoid navigating in these conditions. && $$ Iovino
415 WHUS71 KPHI 032355 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 755 PM EDT Wed Apr 3 2019 ANZ430-431-040100- /O.EXP.KPHI.SC.Y.0040.000000T0000Z-190404T0000Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 755 PM EDT Wed Apr 3 2019 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... Wind gusts have fallen below advisory levels and are expected to remain below advisory levels for the remainder of tonight. $$ ANZ450>453-040400- /O.CON.KPHI.SC.Y.0040.000000T0000Z-190404T0400Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 755 PM EDT Wed Apr 3 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS AND SEAS...West winds 10 to 20 knots this evening. Gusts up to 25 knots, mainly near the shoreline. Seas 4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce wave conditions that are hazardous to small craft. Inexperienced mariners, especially those operating a small vessel, should avoid navigating in these conditions. && $$ ANZ454-455-040200- /O.CON.KPHI.SC.Y.0040.000000T0000Z-190404T0200Z/ Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 755 PM EDT Wed Apr 3 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS AND SEAS...West winds 10 to 15 knots this evening. Gusts up to 25 knots, mainly near the shoreline. Seas 4 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce wave conditions that are hazardous to small craft. Inexperienced mariners, especially those operating a small vessel, should avoid navigating in these conditions. && $$
259 WHUS71 KPHI 040139 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 939 PM EDT Wed Apr 3 2019 ANZ454-455-040245- /O.EXP.KPHI.SC.Y.0040.000000T0000Z-190404T0200Z/ Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 939 PM EDT Wed Apr 3 2019 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING... Winds and waves have fallen below advisory and will remain below advisory levels through tonight. Therefore the Small Craft Advisory will be allowed to expire at 10 pm. $$ ANZ450>453-040400- /O.CON.KPHI.SC.Y.0040.000000T0000Z-190404T0400Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 939 PM EDT Wed Apr 3 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS AND SEAS...West winds 10 to 20 knots this evening. Gusts up to 25 knots, mainly near the shoreline. Seas 4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce wave conditions that are hazardous to small craft. Inexperienced mariners, especially those operating a small vessel, should avoid navigating in these conditions. && $$
001 WHUS71 KPHI 040302 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 1102 PM EDT Wed Apr 3 2019 ANZ450>453-040415- /O.CAN.KPHI.SC.Y.0040.000000T0000Z-190404T0400Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 1102 PM EDT Wed Apr 3 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Mount Holly has cancelled the Small Craft Advisory. Winds and waves have fallen below advisory levels and will remain below advisory levels through the rest of tonight. Therefore the Small Craft Advisory has been cancelled. $$ Meola
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Apr 2, 3:50 AM EDT, 4 minutes earlier.
Area forecast discussion, Apr 2, 3:50 AM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
350 AM EDT Tue Apr 2 2019
.SYNOPSIS...
A surface low will strengthen rapidly off the East Coast today,
racing northeastward to the Canadian Maritimes by Wednesday
night. High pressure will build into the Northeast from mid to
late week. A weak, slow-moving system will move through the
eastern U.S. Friday and Saturday. High pressure will briefly
follow, but another system may affect the area by early next
week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Now that the nocturnal cooling has slowed, temperatures are
reasonably close to near-term guidance (GLAMP/LAV), though they
are still running somewhat colder than forecast in the Pine
Barrens and vicinity (not atypical). Temperatures in the current
freeze warning are not far away from verifying and will likely
reach 32 or below in the next couple of hours. All in all, the
overnight forecast is in good shape, and previous edits to
temperatures/dew points look to be performing well at this time.
Main forecast concern through tonight remains the fringe effects
of an ocean storm moving rapidly northeastward in the western
Atlantic. The surface low is in the formative stages at this
time off the coast of Florida and will strengthen rapidly today
as a potent shortwave trough reaches the Carolinas by late this
morning. The fairly progressive nature of the perturbation will
allow the low to remain decently offshore, but the rapid
strengthening of the surface low (aided by upper-level jet
dynamics) will allow the perturbation to pivot more
northeastward during the afternoon and evening as downstream
ridging amplifies. This will keep the surface low in close
enough proximity for the CWA to be on the northwest periphery
of the precipitation shield.
However, rather substantial uncertainty remains regarding the
overall precipitation coverage as the low makes its closest
approach this evening and early tonight. The GFS remains farther
east than the ECMWF (and faster), with the NAM on the slow side.
This results in the ECMWF remaining a little wetter than the
GFS, while the NAM suggests precipitation struggling as the
main shield shifts northward, impinging on the slowly retreating
surface ridge. A consensus blend seems appropriate given the
loose clustering and the models likely exhibiting their typical
systematic biases, though I went somewhat drier given the hi-res
guidance indicating some weakening of the precipitation as it
moves into the drier near-surface air aided by the lingering
effects of the surface ridge.
Given the rather dry look from the consensus blend northwest of
the Fall Line, PoPs are no higher than slight chance in these
areas, with QPF generally under a couple tenths everywhere
except near the coast, where amounts of a quarter inch or so may
occur.
The other sensible weather impact will be the steady onshore
flow developing this afternoon and this evening, with winds
likely being rather stiff near the coast. Speeds of 10 to 20 mph
will be likely near/east of the Delaware River, with higher
gusts possible near the immediate coast.
The temperature forecast was a combination of hi-res guidance
and continuity. Highs today will generally be five degrees
either side of 50 (maybe a little higher if cloud cover
increases more slowly than forecast), with lows tonight
generally in the 30s.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Big story this period is the winds and potential fire weather
concerns on Wednesday. For more on the fire weather concerns,
see the Fire Weather section below.
As the storm off the coast continues to intensify as it blasts
north-northeast to the Canadian Maritimes on Wednesday, a
reinforcing vort max will surge into southeast Canada and New
England. With high pressure building in from the
southern/southeastern U.S., a strong pressure gradient will be
in place on Wednesday. BUFKIT soundings are quite impressive,
with mixing to approximately 800 mb likely by afternoon across
the area. Winds at this level approach 40 kts, which likely
spells at least 30 kts at the surface. Cold/dry advection will
continue, but trajectories are favorable for downsloping, and
the approaching high has rather warm origins. As such, expect
Wednesday to be warm, with highs in the 50s and 60s across the
area. Dew points will drop sharply, likely setting the stage for
fire weather concerns, as well.
Winds should diminish Wednesday night as a surface ridge from
the west approaches the area. However, winds may not completely
decouple (at least until late), so not expecting temperatures to
drop precipitously. Forecast lows are near seasonal averages.
Will need to watch the track of another vort max to our north on
Thursday, as this may allow for somewhat cooler air to filter
into the northern CWA. Combined with weaker winds, would not be
surprised to see temperatures a few degrees below Wednesday's
highs. Dropped forecast highs about 3-5 degrees across the
northern two-thirds or so of the area. Expecting dry conditions
as the surface ridge crosses the region.
By Thursday night, a fairly low-amplitude southern-stream
perturbation will begin to approach the area. The perturbation
will be moving into confluent midlevel flow, which will only act
to weaken the vort max and the associated large-scale lift.
However, its southern origins suggest it will have a decent
moisture tap from the Gulf of Mexico. Combined with its fairly
slow movement owing to its displacement from faster flow to the
north, this system has the potential to bring some decent
precipitation to the area. Depending on how fast the
precipitation reaches the area, temperatures may be cold enough
for some snow or a wintry mix in the Poconos and vicinity
Thursday night. Not expecting much accumulation, although not
ruling out some minor accumulations in the higher terrain,
either. Of course, the precipitation may be slower to arrive
than forecast too, which would mitigate any snow potential. For
the rest of the area, this looks to be an all-rain event.
Notably, the GFS is faster than the CMC/ECMWF, and this is a
typical bias of the model, so would not at all be surprised if
the trend in PoPs is slower than currently forecast.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
The main concern in the medium range is precipitation chances
Friday and Friday night and rapidly devolving model agreement
thereafter.
The weak system approaching the area Thursday night moves
through the region Friday and Friday night. The GFS/ECMWF
indicate a decent round of rain through this period, with QPF of
a quarter to three-quarters of an inch for much of the area.
Timing discrepancies among the models remain, as does the QPF
distribution, with the CMC notably drier. Chance to likely PoPs
are warranted, but the CMC's stark differences kept me from
increasing them too much from the previous forecast. I did feel
inclined to lower temperatures on Friday given increased expectations
for cloudy/rainy conditions.
Model agreement on the synoptic scale diminishes rapidly by the
weekend, though most deterministic runs indicate a period of
ridging along the East Coast. This would imply a drying/warming
trend for the area, though I am not overly sold on this given
the region's proximity to the faster flow to the north and the
large model discrepancies in smaller-scale perturbations within
the faster flow. By early next week, a stronger system looks to
develop in the central/eastern U.S., but the models cannot agree
on the timing. The GFS is quite fast relative to the ECMWF (on
the order of 2+ days), with the CMC somewhere in between, though
with highly different dynamic/thermodynamic characteristics. A
broad-brush/consensus approach was used for this period, which
was reasonably close to the previous forecast.
&&
.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Rest of tonight...VFR with light/variable winds. High
confidence.
Tuesday...VFR but with increasing cloudiness. Bases will likely
approach 5000 feet or so by mid to late afternoon. Winds
becoming east to southeast around 10 kts, possibly a little
stronger at ACY/ILG. Moderate confidence.
Tuesday night...Conditions approaching MVFR, especially at the
Philly terminals eastward, with MIV/ACY likely sub-VFR for
several hours with periods of light rain. Rain is possible
farther west, but confidence on westward extent is low. Winds
will be backing from easterly to northerly through the period,
likely around 10 kts (stronger at MIV/ACY). Moderate confidence.
OUTLOOK...
Wednesday: VFR with west to northwest winds 15 to 25 kts with
gusts to 30+ kts. High confidence.
Wednesday night and Thursday: VFR with west to northwest winds
around or below 10 kts. High confidence.
Thursday night through Friday night: Periods of sub-VFR probable
with rain/showers. Winds becoming east or northeast around 10
kts, possibly stronger near the coast. Moderate confidence.
Saturday: Conditions may improve to predominantly VFR. Light
northerly winds. Low confidence.
&&
.MARINE...
An ocean storm will be developing today to our south before
rapidly moving northeast off the Mid-Atlantic coast tonight,
which will cause winds to strengthen as they become
northeasterly this afternoon and this evening. Small craft
advisory conditions are likely by early evening, with some
potential for gale-force gusts tonight. Confidence is not high
enough for a gale warning, however, so have converted the gale
watch to a small craft advisory tonight on the Atlantic waters.
If models trend stronger with the winds later today, the
advisory may yet be upgraded to a warning. On Delaware Bay,
advisory-level winds are expected for a few hours overnight, so
an advisory has been issued here as well.
Rain will overspread the waters tonight, with visibility
restrictions probable before the precipitation begins moving out
on Wednesday morning.
Seas up to 8 feet are expected by tonight, only slowly
subsiding on Wednesday as winds become northwesterly. The small
craft advisory for the Atlantic waters continues through 11 pm
Wednesday.
OUTLOOK...
Wednesday night through Saturday: Generally sub-advisory
winds/seas expected, though a period of marginal advisory
conditions is possible as onshore flow develops on Friday.
Periods of rain/showers possible Friday through Saturday
morning, with visibility restrictions possible.
&&
.FIRE WEATHER...
We are monitoring potential for enhanced fire weather conditions
on Wednesday, as strong northwest winds develop as a low
intensifies offshore. Strong mixing and downsloping will allow
for decent warming, with relative humidity values likely falling
to near or below 30 percent during the afternoon. Will
coordinate with fire weather officials today to determine the
state of fuels and the need for a special weather statement or a
fire weather watch.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...Freeze Warning until 8 AM EDT this morning for DEZ002>004.
MD...Freeze Warning until 8 AM EDT this morning for MDZ012-015-019-
020.
MARINE...Small Craft Advisory from 6 PM this evening to 11 PM EDT
Wednesday for ANZ450>455.
Small Craft Advisory from 10 PM this evening to 6 AM EDT
Wednesday for ANZ430-431.
&&
Synopsis...CMS
Near Term...CMS
Short Term...CMS
Long Term...CMS
Aviation...CMS
Marine...CMS
Fire Weather...CMSHazardous weather outlook, Apr 1, 3:59 PM EDT, 11 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 359 PM EDT Mon Apr 1 2019 DEZ001-MDZ008-NJZ001-007>010-012>027-PAZ054-055-060>062-070-071- 101>106-022000- New Castle-Cecil-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 359 PM EDT Mon Apr 1 2019 This Hazardous Weather Outlook is for northern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ002>004-MDZ012-015-019-020-022000- Kent-Inland Sussex-Delaware Beaches-Kent MD-Queen Annes-Talbot- Caroline- 359 PM EDT Mon Apr 1 2019 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT TUESDAY... This Hazardous Weather Outlook is for central Delaware, southern Delaware and northeast Maryland. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ450>455-022000- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 359 PM EDT Mon Apr 1 2019 ...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-022000- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 359 PM EDT Mon Apr 1 2019 This Hazardous Weather Outlook is for Delaware Bay Waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 3:02 PM EDT | Fire Weather Watch | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more | 12 hr |
Nearby
Small Craft Advisories in New Jersey, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.